Methodology and Computing in Applied Probability

, Volume 7, Issue 4, pp 489–516 | Cite as

Uniqueness and Extinction of Weighted Markov Branching Processes

Article

Abstract

This paper focuses on discussing some basic properties of the weighted Markov branching process which is a natural generalisation of the ordinary Markov branching process. The regularity and uniqueness criteria, which are very easy to verify, are firstly established. Some important characteristics regarding the hitting times of such structure are obtained. In particular, the closed forms for the mean extinction time and conditional mean extinction time are presented. The explosion behaviour of the process is investigated and then the mean explosion time is derived. The mean global holding time and the mean total survival time are also obtained.

Keywords

Markov branching process weighted Markov branching process regularity and uniqueness extinction explosion 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. W. J. Anderson, Continuous Time Markov Chains, Springer: Berlin, 1991.Google Scholar
  2. S. Asmussen and H. Hering, Branching Processes, Birkhauser: Boston, 1983.Google Scholar
  3. K. B. Athreya and P. Jagers, Classical and Modern Branching Processes, Springer: Berlin, 1996.Google Scholar
  4. K. B. Athreya and P. E. Ney, Branching Processes, Springer: Berlin, 1972.Google Scholar
  5. R. R. Chen, “An extended class of time-continuous branching processes,” Journal of Applied Probability vol. 34 pp. 14–23, 1997.MATHMathSciNetGoogle Scholar
  6. A. Y. Chen, “Applications of Feller-Reuter-Riley transition functions,” Journal of Mathematical Analysis and Applications vol. 260 pp. 439–456, 2001.MATHMathSciNetGoogle Scholar
  7. A. Y. Chen, “Uniqueness and extinction properties of generalized Markov branching processes,” Journal of Mathematical Analysis and Applications vol. 274 pp. 482–494, 2002a.CrossRefMATHMathSciNetGoogle Scholar
  8. A. Y. Chen, “Ergodicity and stability of generalized Markov branching processes with resurrection,” Journal of Applied Probability vol. 39 pp. 786–803, 2002b.MATHMathSciNetGoogle Scholar
  9. A. Y. Chen and E. Renshaw, “The M/M/1 queue with mass exodus and mass arrivals when empty,” Journal of Applied Probability vol. 34 pp. 192–207, 1997.MathSciNetGoogle Scholar
  10. A. Y. Chen and E. Renshaw, “Markov bulk-arriving queues with state-dependent control at idle time,” Advances in Applied Probability vol. 36 pp. 499–524, 2004.MathSciNetGoogle Scholar
  11. T. E. Harris, The Theory of Branching Processes, Springer: Berlin, 1963.Google Scholar
  12. Z. T. Hou and Q. F. Gou, Homogeneous Denumerable Markov Processes, Springer: Berlin, 1988.Google Scholar
  13. J. J. Hunter, Mathematical Techniques of Applied Probability, Academic Press: New York, 1983.Google Scholar
  14. S. Karlin, A First Course in Stochastic Processes, Academic Press: New York, 1966.Google Scholar
  15. J. F. C. Kingman, Regenerative Phenomena, John Wiley and Sons: London, 1972.Google Scholar
  16. X. Q. Yang, The Construction Theory of Denumerable Markov Processes, John Wiley: New York, 1990.Google Scholar

Copyright information

© Springer Science + Business Media, Inc. 2005

Authors and Affiliations

  1. 1.School of Computing and Mathematical Sciences, The University of Greenwich, Maritime Greenwich Campus, Old Royal Naval CollegeThe University of GreenwichGreenwichUK
  2. 2.Department of Statistics and Actuarial ScienceUniversity of Hong KongPokfulam RoadHong Kong
  3. 3.School of Mathematical Science and Computing TechnologyCentral South UniversityChangshaChina

Personalised recommendations